Alert archive / Iowa / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 21, 2024, 12:34 PM CDT for Iowa County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2024, 12:34 PM CDT (17:34 UTC)
- Expired
- May 21, 2024, 4:17 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
003
WGUS53 KDVN 211734
FFWDVN
IAC095-212345-
/O.NEW.KDVN.FF.W.0002.240521T1734Z-240521T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
1234 PM CDT Tue May 21 2024
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Iowa County in east central Iowa...
* Until 645 PM CDT Tuesday.
* At 1234 PM CDT, Emergency management reported Big Bear Creek out
of its banks along with roads closed due to Flash Flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marengo, Williamsburg, Victor, Ladora, Millersburg, Conroy, Amana,
Genoa Bluff, Iowa County Fairgrounds, Upper South Amana, South
Amana, West Amana, Lake Iowa Park, Koszta, High Amana, Middle
Amana, Homestead and East Amana.
This includes Interstate 80 in Iowa between mile markers 205 and 228.
This includes the following streams and drainages...
Deep River, Walnut Creek, Hog Run, Rhine Creek, Convey Creek,
North English River, Devils Run, Honey Creek, Willow Creek,
Bradley Creek, Hilton Creek, Middle English River, Coon Creek,
Knapp Creek, Pig Creek, Buckeye Creek, Little Bear Creek, Mooney
Creek, Old Mans Creek, Clear Creek and North Branch Old Mans Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4162 9197 4157 9213 4156 9230 4186 9230
4186 9183 4164 9183
FLASH FLOOD...OBSERVED
$$
Gibbs2 follow-up statements
437
WGUS73 KDVN 211921
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
221 PM CDT Tue May 21 2024
IAC095-212345-
/O.CON.KDVN.FF.W.0002.000000T0000Z-240521T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-
221 PM CDT Tue May 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT THIS
EVENING FOR IOWA COUNTY...
At 221 PM CDT, Emergency Management flash flooding across the county.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Marengo, Williamsburg, Victor, Ladora, Millersburg, Conroy, Amana,
Genoa Bluff, Iowa County Fairgrounds, Upper South Amana, South
Amana, West Amana, Lake Iowa Park, Koszta, High Amana, Middle
Amana, Homestead and East Amana.
This includes Interstate 80 in Iowa between mile markers 205 and 228.
This includes the following streams and drainages...
Knapp Creek, Pig Creek, Mooney Creek, Willow Creek, Clear Creek,
Hog Run, North English River, North Branch Old Mans Creek, Buckeye
Creek, Iowa River, Little Bear Creek, Bradley Creek, Hilton Creek,
Walnut Creek, Coon Creek, Convey Creek, Deep River, Rhine Creek,
Old Mans Creek, Honey Creek, Devils Run and Middle English River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4162 9197 4157 9213 4156 9230 4186 9230
4186 9183 4164 9183
FLASH FLOOD...OBSERVED
$$
Gibbs200
WGUS73 KDVN 212117
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
417 PM CDT Tue May 21 2024
IAC095-212127-
/O.CAN.KDVN.FF.W.0002.000000T0000Z-240521T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-
417 PM CDT Tue May 21 2024
...FLASH FLOOD WARNING IS CANCELLED FOR IOWA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM CDT for portions of
east central and northeast Iowa.
&&
LAT...LON 4162 9197 4157 9213 4156 9230 4186 9230
4186 9183 4164 9183
$$
GibbsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:33 PM CDT, 1 minute earlier. Its key messages:
- Moderate Risk (level 4 of 5) for severe weather has been expanded today to include all except the far eastern portions of Bureau and Putnam counties. Large hail, damaging winds, and tornadoes will all be possible. Some significant wind gusts over 70 mph may occur this evening.
- Flood watch issued for a portion of the CWA for flash flood potential today.
- Drying out Wednesday and Thursday with more seasonable temperatures and humidity.
- Shower and thunderstorm chances return Friday through Sunday as a more humid air mass builds back into the region.
Area forecast discussion, May 21, 12:33 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1233 PM CDT Tue May 21 2024
...18z Aviation Update...
.KEY MESSAGES...
- Moderate Risk (level 4 of 5) for severe weather has been
expanded today to include all except the far eastern portions
of Bureau and Putnam counties. Large hail, damaging winds, and
tornadoes will all be possible. Some significant wind gusts
over 70 mph may occur this evening.
- Flood watch issued for a portion of the CWA for flash flood
potential today.
- Drying out Wednesday and Thursday with more seasonable
temperatures and humidity.
- Shower and thunderstorm chances return Friday through Sunday
as a more humid air mass builds back into the region.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 302 AM CDT Tue May 21 2024
Early This Morning...elevated convection has for the most part
remained to our west and northwest thanks to the 850mb LLJ and
moisture transport vectors oriented SSW to NNE into north
central IA. This activity may clip our far northwestern
counties over the next 1-3 hours. Frequent lightning, gusty
winds up to 50 mph, and heavy rain will be the hazards. MRMS
1-hr rainfall amounts to our west have been in the 1-2.5" range
and if this continues into our CWA, an isolated flash flood
threat may exist especially if storms train over the same
location. For this reason and with collaboration from neighbors,
have issued a flood watch for the two western tier of counties
north of I-80. This area received 1-2 inches yesterday and with
FFG values in the 1.5-2" range it wouldn't take much to cause
issues. Rises on creeks and for some rivers can be expected this
morning on the upper portions of the Iowa, Cedar, and Wapsi
Rivers. See hydrology section for more details.
Mid Morning Through Early Afternoon...a strong shortwave remains
on track to move from the Central Plains into the Upper
Mississippi Valley by 00z tonight. This wave will become
negatively tilted by the late afternoon, which will lead to a
deepening surface low down to ~988mb as it reaches central
Minnesota. A lull in the precip chances is forecast for this
period as the main forcing moves north and the region remains
fully in the warm sector. The question then becomes will
convection develop before the main show along the cold front
later in the evening. Forecast soundings from the latest
HRRR/RAP suggest a rather strong CAP will be in place that may
keep a lid on things through 21z. However, outflow boundaries
from this morning's convection may provide a focus for storm
initiation in this period and the day shift will need to watch
for this possibility. In addition, it will become quite breezy
with wind gusts over 35 mph at times.
Early Afternoon-Evening...a very unstable atmosphere evident by
SBCAPEs over 2500 J/Kg, deep layer shear over 45 kts, and PWs
around 1.4" will be in place over our area and this all points
to a classic setup for severe weather. Latest CAMs and 00z HREF
progs suggest convective initiation to occur just west of I-35
in Iowa around 21z with discrete supercells. Very strong
dynamics (70kt 500mb speed max and 60kt 850mb winds) will
support activity quickly growing upscale into a QLCS with
embedded supercells. 0-3 km shear vectors will be oriented line
normal to the front supporting bowing segments with strong
mesos capable of producing tornadoes. This will be a high end
severe threat with all hazards possible, including large hail,
damaging winds, and tornadoes (a few of which could be strong --
EF2+). SPC has expanded the Moderate (level 4 of 5) risk across
most of the CWA with the greatest risk probabilities coming
from wind (45% or greater). There is also a risk of significant
wind gusts greater than 74 mph this evening. Pay close attention
to the weather, have multiple ways to receive warnings, and to
take appropriate action if a warning is issued for your
location.
In addition to the severe threat, a very moist atmosphere with
PWATs near 1.75" will support hourly rain rates of 1-2" with the
strongest storms. While storm motions will be very fast and
residence time for heavy rain will be low along the front, have
kept the flood watch going in our west until 9pm this evening
for ponding and an isolated flash flood threat.
To reiterate, the greatest severe risk today will be from early
evening (5pm) to late evening (11pm) as widespread storms along
a cold front track west to east through the outlook area. Once
the front moves through, the severe threat will quickly
diminish.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 302 AM CDT Tue May 21 2024
Wednesday...latest forecast models have been trending drier for
this period and have adjusted PoPs accordingly in collaboration
with neighbors. A secondary wave is still expected to track
east across IA but now only bring an increase in clouds during
the day. Afternoon highs will top out in the low to mid 70s,
with much more comfortable humidity levels.
After the wave passes on Wednesday, flow aloft becomes split
again with the northern US under the influence of the northern
branch of the jet stream. High pressure is forecast to lift across
the area at the surface and aloft and bring quiet weather to the
area Wednesday night through Thursday. High temperatures on
Thursday will be warner with temperatures in the mid to upper 70s.
Friday through Monday, a series of disturbances will move across the
area as shortwave energy from a trough in the Pacific Northwest
moves across the area. This will bring daily chances of showers
and storms through the holiday weekend, The weekend will not
be a total washout, but there will be periods of showers and
storms.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1232 PM CDT Tue May 21 2024
Isolated thunderstorms will be in the vicinity of KCID to start the
period, with potential for storms to produce heavy rain, hail up to
quarter size and wind gusts around 40-50 kts.
The main impact in the next 24 hours is still expected with strong
storms developing across central IA this afternoon and tracking
east. Some of these storms may become severe, with potential for
significant wind gusts over 65 kts in the strongest bowing segments.
Current guidance maintains these arriving in the 22-02z time frame
at the terminals, which are addressed as TEMPO grounds at all
terminals. Winds will switch out of the northwest behind the fropa
late this evening, with some guidance continuing to hint at MVFR
cigs developing at CID/DBQ late in the period.
&&
.HYDROLOGY...
Issued at 1142 AM CDT Tue May 21 2024
Very heavy rains on the order of 2-3+ inches fell across
portions of eastern Iowa mainly northwest of the Cedar Rapids
and Iowa City metros in the past 24 hours. Much of this rain
fell in the headwaters of the Wapsipinicon, Skunk, Cedar and
Iowa Rivers, which is leading to or will lead to rises over the
coming days. Flood watches and warnings are currently in effect
along portions of these rivers, with potential for minor to
moderate flooding over the next 7 days.
Additional QPF of around 0.50-1.00" is expected across these
rivers today as showers and storms move across the area. This
rain could lead to additional rises, though confidence on where
the heaviest rain will fall is low as storms will be fast
moving.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 9 PM CDT this evening for IAZ040-041-051-052-
063-064.
IL...None.
MO...None.
&&
SHORT TERM...Gross
LONG TERM...Gross
AVIATION...Speck
HYDROLOGY...SpeckHazardous weather outlook, May 21, 4:15 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 415 AM CDT Tue May 21 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 415 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a Moderate Risk, or a level 4 out of 5 for severe weather today for the entire outlook area. All severe hazards will be possible including damaging winds of 60 to 80 mph, tornadoes, and large hail. In addition, repeated rounds of thunderstorms may bring an isolated flash flood risk and ponding of water. Portions of the Cedar, Skunk, and Wapsipinicon rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today and tonight. GENERAL STORM MOTION OF THE DAY: To the northeast at 55 mph. Gross
In the hours before
Local storm report, May 21, 6:52 AM CDT, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
652 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM Hail 5 NNW Belle Plaine 41.97N 92.30W
05/21/2024 M0.50 Inch Benton IA Trained Spotter
&&
GROSSLocal storm report, May 21, 7:58 AM CDT, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
758 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Rain Belle Plaine 41.90N 92.28W
05/21/2024 M1.50 Inch Benton IA Trained Spotter
Intense rainfall that fell mainly from 630
AM up to just before the time of report.
&&
12Special weather statement, May 21, 8:46 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
846 AM CDT Tue May 21 2024
IAZ052-053-064-065-211430-
Linn IA-Cedar IA-Jones IA-Johnson IA-
846 AM CDT Tue May 21 2024
...Strong thunderstorms will impact portions of southeastern Linn,
northwestern Cedar, Jones and northeastern Johnson Counties through
930 AM CDT...
At 845 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bertram to near Solon. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anamosa, Mechanicsville, Stanwood, Coralville, Mount Vernon,
Monticello, Lisbon, Solon, Springville, Olin, Wyoming, Bertram,
Martelle, Onslow, Morley, Center Junction, Lake Macbride State Park,
Stone City, Viola, and Langworthy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
east central Iowa.
&&
LAT...LON 4229 9099 4194 9100 4169 9142 4170 9157
4203 9153 4229 9117
TIME...MOT...LOC 1345Z 226DEG 35KT 4197 9147 4175 9148
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SpeckSpecial weather statement, May 21, 10:54 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1054 AM CDT Tue May 21 2024
IAZ040>042-051>053-211645-
Linn IA-Buchanan IA-Delaware IA-Benton IA-Dubuque IA-Jones IA-
1054 AM CDT Tue May 21 2024
...Strong thunderstorms will impact portions of Linn, Buchanan,
Delaware, Benton, western Dubuque and northwestern Jones Counties
through 1145 AM CDT...
At 1053 AM CDT, Doppler radar was tracking clusters of strong
thunderstorms at 50 mph.
HAZARD...Winds in excess of 40 mph, minor flooding and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Slowing
or redirecting of traffic due to ponding or flowing water.
Locations impacted include...
Cedar Rapids, Independence, Anamosa, Vinton, Manchester, Marion,
Hiawatha, Dyersville, Monticello, Robins, Jesup, Center Point,
Epworth, Atkins, Farley, Urbana, Dysart, Central City, Fairbank, and
Springville.
This includes Interstate 380 between mile markers 22 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforecement.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northeastern and east central Iowa.
&&
LAT...LON 4263 9070 4262 9070 4199 9141 4201 9230
4230 9230 4230 9206 4264 9208 4265 9090
4268 9089
TIME...MOT...LOC 1553Z 230DEG 44KT 4238 9181
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RP KinneyLocal storm report, May 21, 12:03 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1203 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM Rain 2 ENE Hazleton 42.63N 91.86W
05/21/2024 M2.31 Inch Buchanan IA CO-OP Observer
Rainfall so far since midnight.
&&
HaaseLocal storm report, May 21, 12:34 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1234 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM Hail 2 WNW Genoa Bluff 41.73N 92.18W
05/21/2024 M0.70 Inch Iowa IA Trained Spotter
&&
HaaseThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:43 PM CDT | River Flood Watch | DVN | Benton, Iowa | 14 hr |
| May 20, 7:47 PM CDT | River Flood Watch | DVN | Keokuk | 3 hr |
| May 20, 7:47 PM CDT | River Flood Watch | DVN | Clinton, Scott | 3 days |
| May 20, 10:17 PM CDT | River Flood Warning | DVN | Keokuk | 7 days |
| May 21, 1:45 AM CDT | Flood Watch | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 19 hr |
| May 21, 6:21 AM CDT | Severe Thunderstorm Warning | DVN | Benton | 39 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 28 min |
| May 21, 8:46 AM CDT | Special Weather Statement | DVN | Jones | 44 min |
| May 21, 9:40 AM CDT | River Flood Warning | DVN | Benton, Iowa | 14 days |
| May 21, 10:54 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 51 min |
| May 21, 10:56 AM CDT | River Flood Watch | DVN | Cedar, Jones, Linn | 6 days |
| May 21, 11:51 AM CDT | Severe Thunderstorm Warning | DVN | Iowa | 54 min |
| May 21, 12:43 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 29 min |
| May 21, 1:16 PM CDT | Special Weather Statement | DVN | Johnson, Jones, Linn | 59 min |
| May 21, 2:52 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 43 min |
| May 21, 3:28 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 33 min |
| May 21, 5:21 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 39 min |
| May 21, 5:43 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 47 min |
| May 21, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 51 min |
| May 21, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren, Washington | 33 min |
| May 21, 6:02 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 43 min |
| May 21, 6:05 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 25 min |
| May 21, 6:18 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk | 42 min |
| May 21, 6:24 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 51 min |
| May 21, 6:29 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 31 min |
| May 21, 6:32 PM CDT | Tornado Warning | DVN | Benton, Buchanan | 28 min |
| May 21, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Johnson, Louisa, Muscatine, Scott | 52 min |
| May 21, 6:43 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 47 min |
| May 21, 6:47 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 43 min |
| May 21, 6:52 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Johnson, Jones, Linn | 38 min |
| May 21, 6:55 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones | 50 min |
Nearby
Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.